seizures cause one-sided weakness?

6 Posts | Page(s): 1 

seizures cause one-sided weakness?

by SarahGrey on Tue Jan 29, 2013 08:04 PM

Quote | Reply

hi all,

my husband has recently been getting worse (despite what the mri says).  his instability, weakness, fatigue and left side weakness has all increased.  the doc raised his steroids 2 weeks ago but it didnt help.  today, after an appointment, the neuro-onc said to DECREASE the steroids and he's going to change Keppra to something else.  he said that seizures are causing all of my husband's problems.  does that make sense to those of you who have dealt with brain cancer for awhile?...  any help is greatly appreciated.  

ps - GBM, temporal lobe, inoperable but responding to avastin

thanks, sarah

RE: seizures cause one-sided weakness?

by kat54 on Tue Jan 29, 2013 08:49 PM

Quote | Reply

Sarah in the beginning it a while to stablize my seizures and yes they can affect everything.  soedays I was like a toddler physically and mentally.  I hope they find a good solution soon I have been on teggretolXR for a while Kathleen

RE: seizures cause one-sided weakness?

by GerardT on Tue Jan 29, 2013 09:07 PM

Quote | Reply

On Jan 29, 2013 8:04 PM SarahGrey wrote:

hi all,

my husband has recently been getting worse (despite what the mri says).  his instability, weakness, fatigue and left side weakness has all increased.  the doc raised his steroids 2 weeks ago but it didnt help.  today, after an appointment, the neuro-onc said to DECREASE the steroids and he's going to change Keppra to something else.  he said that seizures are causing all of my husband's problems.  does that make sense to those of you who have dealt with brain cancer for awhile?...  any help is greatly appreciated.  

ps - GBM, temporal lobe, inoperable but responding to avastin

thanks, sarah

Greetings: my wife has been on Keppra and Dexa.. Steroids too. She has not had any seizures yet, but I have noticed a little trembling of the hand at times. She has been on these meds for 5 weeks. I wish I had some other valuable information to share. Sounds like an alternative to Keppra may be in order. Your oncologist should know how to relieve his side effects. Stay in touch with them daily if necessary until they are able to adequately prescribe the right medication. God bless these doctors. Call him or her. I think it would help. I wish I could offer better advise. I am praying for you too. Gerard

RE: seizures cause one-sided weakness?

by angel1959 on Tue Jan 29, 2013 10:31 PM

Quote | Reply

My husband was on dilantin for seizures and yes seizures will cause all that when my husband got a seizure he was so tired it took alot out of him and the hospice nurse said that with brain cancer as the cancer progresses more seizures will come plus headaces get worse and they do lose strength sometimes things can change overnight it is so crazy i wish you and your husband the best

RE: seizures cause one-sided weakness?

by StanleyT on Tue Jan 29, 2013 11:36 PM

Quote | Reply

On Jan 29, 2013 10:31 PM angel1959 wrote:

My husband was on dilantin for seizures and yes seizures will cause all that when my husband got a seizure he was so tired it took alot out of him and the hospice nurse said that with brain cancer as the cancer progresses more seizures will come plus headaces get worse and they do lose strength sometimes things can change overnight it is so crazy i wish you and your husband the best

It depends, everyone is different, depending on tumour location. My wife only had one focal seizure and never had a single headache, but  speech problems and had right side paralysis, with the tumour in the left parietal lobe.

RE: seizures cause one-sided weakness?

by SarahGrey on Wed Jan 30, 2013 01:43 AM

Quote | Reply

thanks everyone!  just wanted to update...  the neuro-onc is tapering the keppra and adding/switching him to the med 'depakote.'  he started his first dose tonight, and fingers crossed, i am seeing slight improvements!  they're also decreasing his decadron from 8 mg to 6 mg and i'm nervous about that but...  we'll see :)

thanks again for all your feedback!  anyone take depakote before?  my husband has been on keppra since being diagnosed may of last year and it seemed to have stopped working a long time ago (despite the mri showing a decrease of 50% of tumor size).  

thanks again! sarah

6 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.